Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 75, NWS Jackson, MS

July 18, 2014Carroll County, Leflore County, Mississippi

NWS Jackson, MS issued this river flood warning at Jul 18, 2014, 9:03 PM CDT for Carroll County, Leflore County, Mississippi. It took effect at Jul 19, 2014, 3:00 AM CDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
Jul 18, 2014, 9:03 PM CDT (02:03 UTC)
In effect from
Jul 19, 2014, 3:00 AM CDT
Expired
Jul 21, 2014, 4:00 AM CDT
In force
49 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yalobusha River at Whaley (YWGM6).

Action stage
20 ft
Minor stage
21 ft
Moderate stage
24 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WGUS44 KJAN 190203
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
903 PM CDT FRI JUL 18 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC015-083-200803-
/O.NEW.KJAN.FL.W.0075.140719T0800Z-140721T0900Z/
/YWGM6.1.ER.140719T0800Z.140720T0000Z.140720T1800Z.NO/
903 PM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YALOBUSHA AT WHALEY
* FROM LATE TONIGHT TO LATE SUNDAY NIGHT.
* AT 8:00 PM FRIDAY THE STAGE WAS 17.1 FEET AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  AND WILL CREST NEAR 22 FEET BY SATURDAY EVENING. 
* IMPACT...AT 21 FEET...LOWLAND FLOODING IS OCCURRING NEAR THE 
  RIVER.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

YALOBUSHA RIVER
WHALEY         21  17.1 FRI  8 PM  21.6  21.7  18.5  22.0  7 PM  7/19

&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

DL
1 follow-up statement
171 
WGUS84 KJAN 191445
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
945 AM CDT SAT JUL 19 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  YALOBUSHA AT WHALEY AFFECTING CARROLL AND LEFLORE COUNTIES


THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC015-083-191515-
/O.CAN.KJAN.FL.W.0075.000000T0000Z-140721T0900Z/
/YWGM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 AM CDT SAT JUL 19 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE YALOBUSHA AT WHALEY.
* AT  9:00 AM SATURDAY THE STAGE WAS 19.7 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 19.9 FEET THIS
  EVENING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SUN   MON   TUE CREST TIME  DATE

YALOBUSHA RIVER
WHALEY         21  19.7 SAT 09 AM  19.8  18.5  16.9  19.9 07 PM 07/19


&&


LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
      3368 9006 3354 9014             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jul 18, 9:01 PM CDT, 2 minutes earlier.

Area forecast discussion, Jul 18, 9:01 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT FRI JUL 18 2014

.UPDATE...AN UPPER TROUGH CONTINUES TO SHIFT EASTWARD...AND NOW THE
ACCOMPANYING SURFACE FRONT IS PUSHING ACROSS THE CWA. THE SURFACE
BOUNDARY IS ACCOMPANIED BY A NARROW BAND OF LIGHT TO MODERATE
SHOWERS WHICH EXTEND GENERALLY ALONG THE NATCHEZ TRACE. THE FRONT
WILL LIKELY STALL BEFORE MAKING IT COMPLETELY THROUGH THE AREA
OVERNIGHT...BUT FOR AREAS TO THE WEST OF THE FRONT RAIN CHANCES ARE
MORE OR LESS DONE FOR THE NIGHT. NEW DEVELOPMENT WILL BE POSSIBLE
ALONG THE COAST DURING THE OVERNIGHT HOURS...AND SOME OF THIS COULD
CLIP THE PINE BELT BEFORE DAYBREAK. FOR THE UPDATE...POPS WERE
REMOVED FOR WESTERN PORTIONS OF THE CWA AND REDUCED ACROSS THE
REMAINDER OF THE FORECAST AREA. TEMPS/DEWPOINTS WERE ALSO ADJUSTED
TO ACCOUNT FOR CURRENT TRENDS. /DL/

&&

.AVIATION...
A NARROW LINE OF SHOWERS ACCOMPANYING AN EASTWARD MOVING FRONTAL
BOUNDARY WILL PASS EAST OF THE AREA LATER TONIGHT. OTHERWISE LOOKING
FOR THINGS TO DRY OUT AS WE GO THROUGH SATURDAY...HOWEVER THERE WILL
BE CONSIDERABLE IFR/LIFR CIGS TONIGHT UNTIL ABOUT 15Z SATURDAY
MORNING DUE TO POST-FRONTAL STRATUS. EXPECT THE STRATUS TO MIX UP TO
MVFR CATEGORY LATE MORNING WITH MAINLY VFR STRATOCU CIGS EXPECTED TO
DEVELOP FOR SATURDAY AFTERNOON. /EC/

&&

.DISCUSSION...AS THE PATTERN EVOLVES TONIGHT AND INTO THE
WEEKEND...DRIER AIR ALOFT WILL BEGIN TO SPREAD MORE INTO THE CWA
THAN PREV EXPECTED. THIS IS DUE TO THE NATURE OF THE TROUGH BEING
STRONGER AND DRIVING THE DRIER AIR FURTHER S/E. THE RESULT WILL BE A
GOOD PORTION OF THE CWA SEEING PW VALUES GENERALLY 1.5 IN OR LESS
INTO MON NGT. THE HWY 84 CORRIDOR AND THE SE AREAS LOOK TO BE THE
ONLY AREAS WHERE PWS OF 1.6 TO 1.9 MAY EXIST. THIS IS WHERE SOME
LINGERING PRECIP CHANCES WILL EXIST INTO EARLY WEEK.

AS FOR TEMPS...LOOK FOR PERSISTENT CLOUDS TO HELP KEEP TEMPS IN
CHECK SAT WITH LOWER/UPPER 80S ACROSS THE AREA. THERE IS A CHANCE
LOW CLOUDS COULD PERSIST LONGER AND KEEP TEMPS EVEN COOLER THAN
FORECAST. FOR SUNDAY...READINGS WILL BE A BIT WARMER (88-90) BUT
STILL BELOW AVG.

AS FOR THE REMAINDER OF THE FORECAST...LOOK FOR A SLOW WARMING TREND
STARTING MONDAY WITH SOME MID 90S POSSIBLE BY LATER IN THE WEEK.
SOME CHANGES WERE MADE TO HIGH TEMPS DURING THE WEEK AS IT SEEMS THE
WET GROUND AND PATTERN ALOFT WILL SUPPORT A SLOWER WARMING TREND.
ADDITIONALLY...MOST OF THE CWA HAS STRUGGLED TO REACH TEMPS >94 SO
FAR THIS SUMMER. BASED OFF THE LATEST DATA...USING A BLEND OF THE
GFS/EURO MAX TEMPS FIT A MORE TYPICAL SLOW WARMUP DURING THE WEEK.
/CME/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/EC/CME
Hazardous weather outlook, Jul 18, 2:47 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT FRI JUL 18 2014

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
192000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
247 PM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

2

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 18, 3:10 PM CDT, 5 hours 53 minutes before
MSZ066-182050-
JONES MS-
310 PM CDT FRI JUL 18 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT FRI JUL 18 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER ELLISVILLE AT 311 PM CDT...MOVING NORTHEAST AT 30 MPH.

PEOPLE IN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3152 8918 3163 8931 3182 8906 3182 8902
      3180 8894 3166 8893
TIME...MOT...LOC 2011Z 230DEG 27KT 3162 8916

JC
Special weather statement, Jul 18, 4:35 PM CDT, 4 hours 28 minutes before
MSZ052-058-182215-
LAUDERDALE MS-CLARKE MS-
435 PM CDT FRI JUL 18 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CDT FRI JUL 18 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF SABLE AT 435 PM CDT...MOVING NORTHEAST
AT 40 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN CLARKE AND SOUTHEASTERN LAUDERDALE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3244 8840 3215 8843 3197 8866 3222 8887
      3247 8841 3244 8839
TIME...MOT...LOC 2135Z 229DEG 34KT 3217 8871

JC
Local storm report, Jul 18, 4:42 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT FRI JUL 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     4 SE CRANDALL           31.93N 88.49W
07/18/2014                   CLARKE             MS   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWNED ALONG CR 630 IN
            SOUTHEAST CLARKE COUNTY. SOME DOWNED TREES ON HOUSES.

&&

DL

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.